MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT
Model Number G57449
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name - qan.Product code - qan.
 
Event or Problem Description
According to the initial reporter: a female patient in her 60s with compression of the common iliac and external iliac veins on right side underwent an ivus and venography procedure in which the zilver vena venous self-expanding stent, g57449 and g57448, were used.Access site was right groin and a ivus and venography was performed.The physician selected 16x140 vena to stent from the confluence into the external iliac vein on right side.No predilation was done.After deploying stent optimally, physician advanced a (another manufacturer's) 16x60 balloon into the stent.The tech who was scrubbed in states the physician was not stepping on fluoro while advancing balloon, and once he did step on fluoro both the physician and tech saw that the stent had almost completely, about 95%, migrated into the patient¿s ivc (subject of this report).They both agreed that the balloon catheter bumped the caudal edge of the stent and caused it to migrate significantly.Physician attempted to use the bard atlas balloon to pull the stent back down into the common iliac, but was unsuccessful.Then, physician deployed another 16x140 vena into common iliac, overlapping the 2 stents a few centimeters.Due to stent migration, a third stent, the 16x100, was needed to extend into the external iliac.Physician used same 16x60 atlas balloon to post dilate the stents, and as he was advancing the balloon into the 16x100 stent, the balloon bumped into this stent also and caused it to jump about 2 cm but was able to use the balloon to pull the stent back down to original landing zone (ref: (b)(4).

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key14854479
Report Number3005580113-2022-00070
Device Sequence Number5245515
Product Code QAN
UDI-Device Identifier10827002574493
UDI-Public(01)10827002574493(17)250202(10)C1910129
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2022
Report Date (Section F) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model NumberG57449
Device Catalogue NumberZVT7-35-80-16-140
Device Lot NumberC1910129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer06/29/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/29/2022
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA06/29/2022